Hail, Callaway
- When
- May 25, 11:50 AM CST
- Where
- Callaway County, Fulton
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.850, -91.933
Emergency management personnel reported that golfball size hail fell in parts of Fulton. There were scattered reports of automobile damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Emergency management personnel reported that golfball size hail fell in parts of Fulton. There were scattered reports of automobile damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 25, 3:00 AM CST, 8 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FLOOD WATCH LOCATION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT TUE MAY 25 2004 MCS...SQUALL LINE MOVG SEWD THRU CWA ATTM. OUTFLOW BNDRY EXTDS FM JUST SE OF STL SW TO JUST N OF SGF. MSAS SHOWING STG 3 HR PRES RISES OF 5-6 MB OVR W CNTRL MO BHND OUTFLOW BNDRY WITH PLENTY OF SFC BASED INSTABILITY AHD OF BNDRY WITH MSAS SFC LI VALUES ARND -7 JUST S AND SE OF STL. MAY NEED TO SHIFT THE CURRENT FLOOD WATCH FURTHER S AS CONVECTION HAS BCM MORE E-W ORIENTED FM NR JEF W THRU ADRIAN MO. ALTHOUGH CLOUD TOPS HAVE BEEN WRMG ON IR SATT PICS FLOOD THREAT SHOULD CONT TIL AT LEAST 7 OR 8 AM. 30-35 KT SWLY LLJ WILL CONT TO BRNG STG TEMP AND MOISTURE ADVCTN TO SRN MO OVR SFC OUTFLOW BNDRY. BEST THREAT FOR CONVECTION THIS AFTN INTO TGT WILL SHIFT FURTHER S AS CDFNT CONTS TO MOV SLOWLY SEWD WITH OLD OUTFLOW BNDRYS S AND SE OF THE CWA BY LATER TDA. WILL MENTION THE HIGHEST POPS TDA AND TGT OVR THE SRN AND SERN PTN OF THE CWA WITH BOTH THE ETA AND GFS SHOWING THE CDFNT INTO SRN MO BY 12Z WED. ETA MDL DEPICTS THE HIGHEST 850 MB DWPTS AND WAA OVR THE SRN PTN OF THE CWA THIS AFTN AND TGT WITH WK CAA AND DRYING OVR THE NRN PTN OF THE CWA. ETA MDL ALSO DISPLAYING THE HIGHEST K INDICES AND LOWEST SFC LI VALUES OVR THE SRN AND SERN PTN OF THE CWA TGT ALNG AND AHD OF SYNOPTIC FNT. MDLS SHOWING FNT WKNG BY THU WITH LOW LVL FLOW BCMG SLY AS WK SFC RDG MOVS SEWD INTO THE OH AND TN VLY REGION. GFS MDL HAS ANOTHER CDFNT MOVG SEWD THRU THE CWA THU AFTN AND THU NGT AS SEVERAL RELATIVELY STG SHRTWVS MOV EWD THRU THE NRN AND CNTRL PLAINS. WILL PUT POPS OVR THE ENTR CWA MAINLY THU AFTN AND EVNG. WITH PLENTY OF DIURNAL CLOUDINESS AND THE FNT SHIFTING SLOWY SWD TEMPS...ESPECIALLY THE DAYTIME HIGHS SHOULD BE BLW PERSISTANCE THRU WED NGT. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH TIL 9 AM FOR PART OF CNTRL MO .IL...FLOOD WATCH TIL 9 AM FOR PART OF SWRN IL GKS EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 900 AM CDT TUE MAY 25 2004 ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-261100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-MONITEAU- MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON IL- 900 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AS A COLD FRONT MOVES SLOWLY SOUTH THROUGH THE REGION TODAY AND TONIGHT. AS A RESULT SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY LATE AFTERNOON INTO THE EVENING HOURS. ALSO FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...THEN A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. ILZ079-MOZ072>075-084-085-099-261100- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- WASHINGTON- 900 AM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AND CONTINUE THROUGH THE NIGHT IN THE HUMID AND UNSTABLE ENVIRONMENT ALONG AND JUST AHEAD OF THE COLD FRONT. A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MEMORIAL DAY THERE IS A CONTINUED SLIGHT RISK OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT AS THE COLD FRONT BECOMES STATIONARY ACROSS THE REGION. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 1 N OWENSVILLE 38.36N 91.50W
05/25/2004 GASCONADE MO LAW ENFORCEMENT
TREE DOWN ON COUNTY HIGHWAY Y.
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 1 N OWENSVILLE 38.36N 91.50W
05/25/2004 GASCONADE MO LAW ENFORCEMENT
TREE DOWN ON COUNTY HIGHWAY Y.
&&
TRUETTThe St Louis radar (KLSX), 110 km away, was scanning. The volume nearest the first event began at 17:49 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396930, 5396931.